Ask an expert
Question

02 Jun 2004

Skin problem need to get rid of it
I have had a problem for the last few years. In the inside of my thighs i have spots it looks like a big zit but just purple but when i squeez it a lot of puss and blood comes out. it has left some bad scares. In summer i get them more then anything but winter they still come but not as much. What is it? and is there some way i can get rid of it?
Answer 282 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Spot, it sounds like they might be boils or septic sebaceous glands. These infections are usually caused by bacteria called Staphylococcus aureus. They occur most frequently on the buttocks, breasts, neck and face. They might occur more frequently on the buttocks because the bacterial load is higher there, but it's not a given. They are usually treated with antibiotics (first ointments and then pills).
Usually that is all that needs to be done, but if the ointments/pills don't work the first thing I would do is to send some of the puss away to try and determine the cause of the boils and what the most suitable antibiotic will be. If the infection returns, we will then know that it is new and not just the old one coming back (as we know that we gave the correct antibiotics).
You can try to prevent it from returning by using chlorhexidine gluconate soap, but usually it's not necessary. We now also need to make sure that there is no problem with your immunity and that there is nothing else wrong with you. We can then start giving preventative antibiotics for up to 6 months. If that doesn’t help, we start all over again because we missed something somewhere. If you have already been through this process, you need to find a good dermatologist. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.